1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Need some advice please. Lyxumia.

Discussion in 'Incretin Mimetics' started by eunice61, Sep 8, 2016.

  1. eunice61

    eunice61 Type 2 · Member

    Messages:
    13
    Likes Received:
    6
    Trophy Points:
    43
    I've been injecting every day for a month with Lyxymia, 10mg for two weeks and then 20mg. Thing is, it's driving me crackers! My blood sugar level seems to be up and down and all over the place. I've had more hypos and hypers than I could shake a Lyxumia pen at. I thought this thing was supposed to level my blood sugar out, but it seems to be doing the opposite.

    I've cut way back on carbs, as I promised the nurse. But if I cut them right out, as I did at first, I find that my sugar level crashes. I feel nauseous about an hour after dinner (I inject before dinner) and it goes on all evening until I just want to cry. Some evenings I check my blood sugar level and it's low, other times it's high. It doesn't matter what I eat or don't eat, it goes up and down.

    The nurse told me that she'd be calling me in for a blood test and chuck-up in a couple of months, and if I don't feel any better, I'll tell her I want to stop it completely. I can't take metformin because I get breathless (I was taking slow release).

    Does anyone know if it will get better, or is this just something I have to put up with?
    Thanks!
     
  2. luceeloo

    luceeloo Type 2 · Well-Known Member

    Messages:
    677
    Likes Received:
    790
    Trophy Points:
    133
    Hi Eunice,

    I've been taking Lyxumia for about 18 months now, and after getting over the first 3 months, it's all plain sailing now.
    But the first 3 months were rubbish!
    I inject in the morning just before breakfast - I suffer from dawn phenomenon, so it made sense for me to have that lowering boost at my worst time of the day.
    How long before eating do you inject?

    During the first few months, I found that if I injected and waited any longer than 15 minutes, I would feel really nauseous most of the day. If I injected after just 15 minutes then the sicky feelings would be less.
    I also found that I had to eat some carbs, but not many. Finding a balance was difficult in the beginning.

    I can't offer advice about hypos as I didn't have any - my blood sugar is lowered a lot by the Lyxumia, but I never suffered hypos until Gliclazide was thrown in the mix.
    For me, Lyxumia has been a really good drug for reducing my blood sugar, and I don't get any side effects at all from it now. It may be that it just doesn't suit you, but don't despair... there's quite a lot of similar drugs that they can put you on.
     
  3. eunice61

    eunice61 Type 2 · Member

    Messages:
    13
    Likes Received:
    6
    Trophy Points:
    43
    Thanks Luceeloo. Never heard of that dawn thing. I've always woken up feeling nauseous in the mornings even long before I was diagnosed. Three months you say? I guess I should just hang fire and be patient. It might sort itself out too. Thank you!
     
  4. krs1958

    krs1958 · Active Member

    Messages:
    37
    Likes Received:
    39
    Trophy Points:
    38
    I had no side effects on the 10mg injection but on moving to the 20mg I had dioreha and sickness for 4 or 5 days. It has now settled down with good low glucose levels.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook